Alert archive / Texas / River Flood Warnings in 2008
River Flood Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jun 29, 2008, 3:57 PM CDT for Crockett County, Terrell County, Texas. It took effect at Jun 29, 2008, 6:13 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2008, 3:57 PM CDT (20:57 UTC)
- In effect from
- Jun 29, 2008, 6:13 PM CDT
- Expired
- Jun 30, 2008, 12:06 PM CDT
- In force
- 18 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Minor
Counties Crockett County, TX, Terrell County, TX
The radar
The San Angelo radar (KSJT), 156 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Independence Creek 18 miles SSE of Sheffield (SFIT2). The gauge peaked at 2.28 ft at Jun 29, 2008, 1:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08447020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMAF 292057 FLWMAF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 357 PM CDT SUN JUN 29 2008 ...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... INDEPENDENCE CREEK AT CHANDLER RANCH AFFECTING CROCKETT AND TERRELL COUNTIES RAINFALL TOTALS OF 2 TO 4 INCHES HAVE OCCURRED IN THE VICINITY OF INDEPENDENCE CREEK OVER THE PAST 24 HOURS. CURRENT STAGE LEVELS ARE AT 2.3 FEET BUT A RAPID RISE ABOVE FLOOD STAGE IS EXPECTED. THE CREEK IS EXPECTED TO CREST AT ABOUT 13 FEET THIS EVENING... WHICH IS 2 FEET ABOVE FLOOD STAGE. BASED ON CURRENT RADAR IMAGES... ADDITONAL RAINFALL IS FALLING ACROSS THIS AREA AND IS EXPECTED TO CONTINUE THROUGH THIS AFTERNOON AND EVENING. THEREFORE...SIGNIFICANT CHANGES TO THE FORECASTED CREST ARE POSSIBLE. A FOLLOWUP PRODUCT WILL BE ISSUED LATER TODAY OR TONIGHT. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC105-443-300857- /O.NEW.KMAF.FL.W.0002.080629T2313Z-080630T1440Z/ /SFIT2.1.ER.080629T2313Z.080630T0000Z.080630T0240Z.NO/ 357 PM CDT SUN JUN 29 2008 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLOOD WARNING FOR THE INDEPENDENCE CREEK AT CHANDLER RANCH. * UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 3PM SUNDAY THE STAGE WAS 2.3 FEET (0.7 METERS). * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET (3.4 METERS). * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 13.1 FEET (4.0 METERS) BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 15.0 FEET (4.6 METERS)...INDEPENDENCE CREEK THREATENS THE STATE HIGHWAY 285 BRIDGE. $$
3 follow-up statements
000 WGUS44 KMAF 292122 FLWMAF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 422 PM CDT SUN JUN 29 2008 ...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... INDEPENDENCE CREEK AT CHANDLER RANCH AFFECTING CROCKETT AND TERRELL COUNTIES RAINFALL TOTALS OF 2 TO 4 INCHES HAVE OCCURRED IN THE VICINITY OF INDEPENDENCE CREEK OVER THE PAST 24 HOURS. CURRENT STAGE LEVELS ARE AT 2.3 FEET BUT A RAPID RISE ABOVE FLOOD STAGE IS EXPECTED. THE CREEK IS EXPECTED TO CREST AT ABOUT 13 FEET THIS EVENING... WHICH IS 2 FEET ABOVE FLOOD STAGE. BASED ON CURRENT RADAR IMAGES... ADDITONAL RAINFALL IS FALLING ACROSS THIS AREA AND IS EXPECTED TO CONTINUE THROUGH THIS AFTERNOON AND EVENING. THEREFORE...SIGNIFICANT CHANGES TO THE FORECASTED CREST ARE POSSIBLE. A FOLLOWUP PRODUCT WILL BE ISSUED LATER TODAY OR TONIGHT. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC105-443-300922- /O.COR.KMAF.FL.W.0002.080629T2325Z-080630T1440Z/ /SFIT2.1.ER.080629T2325Z.080630T0000Z.080630T0240Z.NO/ 422 PM CDT SUN JUN 29 2008 * AT 4PM SUNDAY THE STAGE WAS 2.3 FEET (0.7 METERS). * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET (3.4 METERS). * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 13.1 FEET (4.0 METERS) BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 15.0 FEET (4.6 METERS)...INDEPENDENCE CREEK THREATENS THE STATE HIGHWAY 285 BRIDGE. $$
000 WGUS84 KMAF 300117 FLSMAF FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 817 PM CDT SUN JUN 29 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS... INDEPENDENCE CREEK AT CHANDLER RANCH AFFECTING CROCKETT AND TERRELL COUNTIES RAINFALL TOTALS OF 2 TO 4 INCHES HAVE OCCURRED IN THE VICINITY OF INDEPENDENCE CREEK OVER THE PAST 24 HOURS. CURRENT STAGE LEVELS ARE AT 2.3 FEET...BUT A RAPID RISE ABOVE FLOOD STAGE IS EXPECTED. THE CREEK IS FORECAST TO CREST 2 FEET ABOVE FLOOD STAGE AT NEAR 13 FEET AFTER MIDNIGHT TOMORROW MORNING. ALTHOUGH THE RAIN HAS DIMINISHED... ADDITIONAL RAINFALL IS POSSIBLE TONIGHT AND FORECAST CREST TIME AND HEIGHT MAY CHANGE. A FOLLOWUP PRODUCT WILL BE ISSUED LATER TONIGHT OR TOMORROW MORNING. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC105-443-301317- /O.EXT.KMAF.FL.W.0002.000000T0000Z-080630T2113Z/ /SFIT2.1.ER.080630T0501Z.080630T0600Z.080630T0913Z.NO/ 817 PM CDT SUN JUN 29 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE INDEPENDENCE CREEK AT CHANDLER RANCH. * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8PM SUNDAY THE STAGE WAS 2.2 FEET (0.7 METERS). * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET (3.4 METERS). * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 13.1 FEET (4.0 METERS) BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. * IMPACT...AT 15.0 FEET (4.6 METERS)...INDEPENDENCE CREEK THREATENS THE STATE HIGHWAY 285 BRIDGE. $$
000 WGUS84 KMAF 301706 FLSMAF FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1206 PM CDT MON JUN 30 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS... INDEPENDENCE CREEK AT CHANDLER RANCH AFFECTING CROCKETT AND TERRELL COUNTIES RIVER AND CREEK LEVELS HAVE BEGUN TO FALL AS RAINFALL OVER THE AREA BEGINS TO SUBSIDE. ADDITIONAL RISES MAY BE POSSIBLE THIS AFTERNOON DUE TO RUNOFF FROM RAINFALL OVERNIGHT AND THIS MORNING. HOWEVER...THE LEVELS ARE NOT EXPECTED TO EXCEED FLOOD STAGE AT THIS TIME. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC105-443-301736- /O.CAN.KMAF.FL.W.0002.000000T0000Z-080630T2113Z/ /SFIT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1206 PM CDT MON JUN 30 2008 THE FLOOD WARNING IS CANCELLED FOR THE INDEPENDENCE CREEK AT CHANDLER RANCH. * AT 12PM MONDAY THE STAGE WAS 2.2 FEET (0.7 METERS). * FLOOD STAGE IS 11.0 FEET (3.4 METERS). * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 2.3 FEET (0.7 METERS). THE RIVER WILL FALL TO 2.2 FEET (0.7 METERS) BY . $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 29, 1:53 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 29, 1:53 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 153 PM CDT SUN JUN 29 2008 .DISCUSSION... RUC13 SHOWS SFC-85H MSTR CONVERGENT AXIS SHARPENING ACRS PB THRU 22Z. WATER VAPOR INDICATES 2 MID/UPPER LEVEL CIRCULATIONS...PRIMARY LOW IS ACRS SRN NM WHILE SECONDARY LOW IS ACRS THE LOWER TRANS PECOS WHICH HAS BEEN THE MOST ACTIVE AND MAY BE DRIFTING SE. VISIBLE IMAGERY INDICATES A LOW LEVEL CIRCULATION S OF PECOS...PROBABLY AN MCV AND IS MOVING W. CLOUDS CONTINUE TO SLOWLY THIN ACRS THE TRANS PECOS MTNS WHILE CIRRUS SHIELD REMAINS ACRS LOWER TRANS PECOS/PB AND IS DELAYING INSOLATION. JUST A SLIGHT UP TICK IN RADAR TRENDS. EXPECT THAT STORMS WILL REDEVELOP THIS AFTERNOON AND WILL FIRST OCCUR FROM THE DAVIS MTNS NWD WHERE BEST INSOLATION IS AND IS IN CLOSER PROXIMITY TO PRIMARY UPPER LOW AND MCV. RUC13/NAM12 GENERALLY AGREE THAT LOW LEVEL MSTR CONVERGENT AXIS WILL BE ACRS SE NM/PB THRU EARLY EVENING AND CERTAINLY WOULD BE A FAVORED AREA FOR PRECIP TO DEVELOP. HIGH THETA-E AIR WILL REMAIN IN PLACE INTO THE EVENING/OVERNIGHT... ESPECIALLY S AND W AND AGREE WITH ECMWF/NAM IN TRANSITIONING HIER POPS THERE. SUBTROPICAL RIDGE HAS A STRONG PRESENCE ACRS THE SWRN STATES AND PART OF THAT RIDGE AXIS WILL BE ORIENTED FROM NE NM INTO THE CENTRAL TX BY MON 12Z. N OF THIS AXIS DRIER THETA-E AIR WILL BE WORKING INTO THE REGION AND EXPECT THAT POPS WILL DIMINISH NWD MONDAY. NAM 85H WINDS SUGGEST BOUNDARY WILL STILL BE DEFINED ACRS LOWER/UPPER TRANS PECOS MON PM WHERE HIER THETA-E AIR/UPSLOPE FLOW EVIDENT. AS SUCH WILL CONTINUE TO HIGHLIGHT THIS AREA FOR HIER POPS. WILL NUDGE POPS UP TO HIGH END CHANCE. PW/S STILL NEAR 1.5 AND LOCAL HVY RAIN CONTINUES TO BE A CONCERN THERE. WILL CONTINUE TO PLAY THE IDEA OF LOWER THETA-E AIR PUSHING S CONTINUE INTO TUE AND WILL DECREASE POPS ACCORDINGLY. AFTER TUES WILL MAKE LITTLE CHANGE TO THE FCST. AS FOR TEMPS...WILL SHOW A WARMING TREND EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 64 86 67 93 / 30 20 10 20 CARLSBAD NM 65 85 65 95 / 50 30 20 20 DRYDEN TX 69 87 71 91 / 40 30 10 20 FORT STOCKTON TX 66 85 68 91 / 50 30 10 20 GUADALUPE PASS TX 55 77 62 83 / 50 40 20 20 HOBBS NM 63 82 67 90 / 40 20 20 20 MARFA TX 59 77 57 82 / 50 40 20 20 MIDLAND INTL AIRPORT TX 66 86 68 92 / 40 20 10 20 ODESSA TX 66 87 68 93 / 40 20 10 20 WINK TX 68 90 72 96 / 50 30 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 29, 2:10 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 210 PM CDT SUN JUN 29 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-301915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 210 PM CDT SUN JUN 29 2008 /110 PM MDT SUN JUN 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND INTO THE OVERNIGHT HOURS ACROSS THE AREA. PRIMARY THREAT WITH THESE STORMS WILL BE MODERATE TO HEAVY RAINFALL...LEADING TO THE POSSIBILITY OF FLASH FLOODING. IN ADDITION...GUSTY WINDS COULD BE PRESENT WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWER AND THUNDERSTORM CHANCES WILL BEGIN TO DECREASE ACROSS THE AREA ON MONDAY. WILL STILL SEE CHANCES OF ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE HIGHER MOUNTAIN TERRAINS EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 13
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:08 PM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Jun 28, 10:00 PM CDT | Flash Flood Warning | MAF | Gaines | 5 hr |
| Jun 29, 3:33 AM CDT | Areal Flood Advisory | MAF | Reagan, Upton | 117 min |
| Jun 29, 5:08 AM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Jun 29, 6:09 AM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| Jun 29, 7:47 AM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Jun 29, 8:58 AM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| Jun 29, 11:50 AM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
Nearby
River Flood Warnings in Texas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.